Ohio, 2001High Wind in Ohio, February 9, 2001
February 9, 2001 · NWS ILN · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 9, 2:52 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 9, 2:52 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EST FRI FEB 9 2001
STRONG UPPER TROF MOVING THROUGH MISSISSIPPI VALLEY IS PROGGED TO
LIFT THROUGH THE GREAT LAKES TO NORTHEAST CANADA BY SATURDAY
AFTERNOON. IN THE MEANTIME WE ARE DEALING WITH RECORD HIGH
TEMPS...STRONG WINDS...AND POSSIBLE SVR WX.
MODELS DOING GOOD JOB IN PLACING SFC LOW OVER MICHIGAN AT 18Z.
STRONG COLD FRONT EXTENDING SOUTH FROM LOW IS FCST TO MOVE THROUGH
BETWEEN 00Z AND 06Z. STRONG LOW LEVEL FLOW AHEAD AND ALONG FRONT HAS
RESULTED IN WIND ADVISORY CRITERIA BEING MET. WINDS SHOULD SUBSIDE
BELOW ADVISORY CRITERIA RATHER QUICKLY BEHIND FRONT...BY MIDNIGHT IN
WEST AND AFTER MIDNIGHT IN EAST.
LOW LEVEL FLOW WILL ALSO ENERGIZE SHRA/TSRA. MAIN AREA OF PRECIP IS
ALONG INDIANA/ILLINOIS BORDER. THOUGH NO SVR TSRA HAVE BEEN
OCCURRING TO OUR WEST...WILL KEEP MENTION OF POSSIBLE SVR ALONG OHIO
RIVER WITH POTENTIAL DAMAGING GUSTS.
A RETURN TO COLDER AND MORE TRANQUIL CONDITIONS WILL FOLLOW THE
FRONT WITH RAPID DRYING INDICATED AS HIGH MOVES IN. MOSTLY SUNNY AND
COLDER WILL WORK FOR SATURDAY...WITH SIMILAR CONDITIONS ON SUNDAY.
CLOUDS SHOULD INCREASE SUNDAY NIGHT WITH SYSTEM PASSING SOUTH NEAR
THE GULF COAST.
FWC TEMPS LOOK GENERALLY GOOD THROUGH THE FCST PERIOD...SO I WILL
NOT DEVIATE MORE THAN A COUPLE OF DEGREES. TONIGHT'S LOWS LOOK A
BIT OPTIMISTIC SO WILL UNDERCUT SLIGHTLY AT CVG AND DAY. SATURDAY'S
HIGHS LOOK SLIGHTLY LOW...AND SUNDAY'S SLIGHTLY HIGH AT CVG AND CMH.
.ILN...
...WIND ADVISORY THIS EVENING FOR
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-051>
053-060>062-070>072-077-078.
...WpIND ADVISORY TONIGHT FOR
KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088.
CONIGLIO
In the hours before
Special weather statement, Feb 9, 3:41 PM EST, 3 hours 9 minutes before
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-100330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EST FRI FEB 9 2001
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING.
THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THIS EVENING ACROSS SOUTHERN OHIO...NORTHERN
KENTUCKY...AND SOUTHEAST INDIANA. SOME OF THE CITIES AFFECTED BY
THE SEVERE WEATHER THREAT ARE CINCINNATI AND PORTSMOUTH.
A STRONG COLD FRONT WILL MOVE QUICKLY ACROSS THE OHIO VALLEY THIS
EVENING. A LINE OF SHOWERS AND A THUNDERSTORMS WILL MOVE IN ALONG
AND AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE
LIMITS...BRINGING THE THREAT OF WIND GUSTS TO 60 MPH.
THE RISK FOR SEVERE WEATHER WILL END AFTER THE FRONT CROSSES
THE AREA TONIGHT. MUCH COLDER AIR WILL FOLLOW THE FRONT ON SATURDAY.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION LATER THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA SOURCE FOR THE LATEST ON THIS
POTENTIALLY DANGEROUS SEVERE WEATHER EVENT.
CONIGLIO
High Wind, Hamilton
- When
- February 9, 6:50 PM EST
- Where
- Hamilton forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A line of showers ahead of a strong cold front produced a wind gust to 58 mph at Lunken Municipal Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, February 9, 20011 death · 1 event
- Hail and Damaging Winds in Texas, February 9, 20012 injured · $680,000 · 75 kt wind · 38 events
- Flash Flooding and Flooding in Michigan, February 9 to 12, 2001$1.9 million · 23 events
- High Wind in Ohio, February 9 to 10, 2001$320,000 · 25 events
- Flooding in Wisconsin, February 9 to 10, 2001$325,000 · 13 events
- Flood in Michigan, February 9 to 14, 2001$220,000 · 1 event
- Winter Weather in Vermont, February 9, 2001$135,000 · 9 events
- Hail and Damaging Winds in Oklahoma, February 9, 2001$75,000 · 1 in hail · 19 events
- Damaging Winds in Mississippi, February 9, 2001$137,000 · 4 events
- High Wind in Pennsylvania, February 9 to 10, 2001$135,000 · 3 events
- Flash Flooding in New York, February 9 to 10, 2001$75,000 · 2 events
- Damaging Wind in Missouri, February 9, 2001$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230997.